Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

165 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for bleeding ulcer caused by prolonged use of NDAID's

Answered by
Dr.
Dr. Grzegorz Stanko

General Surgeon

Practicing since :2008

Answered : 5770 Questions

default
Posted on Tue, 2 Sep 2014 in General Health
Question: i had a bleeding ulcer caused by years of over use of nsaids. cant take any anti inflammatories anymore and am using arenica, which i love, but after a 12 hr work day on my feet i need something more. i tried tramadol and it had no effect on me at all, no side effects, no pain relief. what can i try next for when i get home at night? i would not be using this at work, only at night.
doctor
Answered by Dr. Grzegorz Stanko 24 minutes later
Brief Answer:
Vicodin.

Detailed Answer:
Hello!

Thank you for the query.

NSAIDs should not be used at your case as long as the ulcer wont be healed. If you will get it healed, you can use some NSAIDs but only with PPIs (proton pump inhibitors) like Omeprasole.
As Tramadol seems to weak for you, next step in pain management seems to be Vicodin (hydrocodone with acetaminophen). This medicine is stronger than Tramadol, does not affect stomach and causes less side effects than Morphine.

Hope this will help. Feel free to ask further questions.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Grzegorz Stanko 4 hours later
unfortunately I seem to be allergic to vicodin. I get VERY itchy and it has never helped me with pain at all in the past. what about percocet? how does that compare to vicodin and tramadol?
XXXX
doctor
Answered by Dr. Grzegorz Stanko 9 hours later
Brief Answer:
.

Detailed Answer:
Perocet is exactly the same as Vicodin. Just different brand name. So there is not much left for the pain menagement at your case. You may try Metamizole. It belongs to NSAID group however is much safer in case of an ulcer.


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,   ,   ,   ,  
Medical Topics

Recent questions on  Proton pump

doctor1 MD

What is h-pyloric? I think that's what the doctor mentioned as a possibility about my stomach and intestinal problems.

doctor1 MD

Hi doctor, I am 36 years of age with 71 kg as weight and 5 ft 8 inch height. since last 1 year at times I feel burning sensation around heart area which lasts for 5-10 minutes.its occurenCe is twice and thrice in 15 days. I have got all checkup...

doctor1 MD

hi, I have had a constant and increasing pain behind my left breast for almost 2 weeks now. I don't know if it is related, but I have also had 2 days during these two weeks of vomiting . any ideas what this could be from?

doctor1 MD

Dear Doctor,

Recently, 3 different nights, I have been awakened with discomfort in my rib cage, like a balloon being blown up inside me. I can't seem to burp or pass gas when this happens. Feels as if there is no room for my lungs to breathe and like my heart is beating slower. I took Gas-X and it goes away in about 20 minutes. I have a history of acid reflux which is under control with Prevacid. Could I have a problem with not enough good bacteria in my gut due to taking the proton pump inhibitors for several years or could this be something more serious? Thank you.

doctor1 MD

Hello

I'm on my 2nd day of having chest pains in the middle of my chest. Almost a burning sensation but it can hurt with sharp movement or rolling over in bed. I'm a 31 yr old female with no family history of anything like this. I'm not in agony but very aware my chest hurts. Any suggestions? Thank you

doctor1 MD

my brother 25 years old was diagnosed with a mild case of OCD and was given lustral as the primary treatment, a month later he started complaining of stomach pain and heatburn, he consulted his primary physician and gave him a proton pump inhibitor. A week later, he started feeling dizzy, and today he fainted, and admitted to the ER department CBC findings are insignificant but there was hematemesis . He is irritable, a little confused, pale, and having shock. Tests and exams to be performed tomorrow morning, but am very worried. Please advice.

doctor1 MD

Dear Sir,
I have so much gastric problems with headeque & bloating & constipation for last 5-6 years, Doctor has adviced me to take adiza tablet for 2-3 months. I have finished my couse. But till now i am not well. i have the same problem.
A have also nervs pain in right leg's upper side.I have consulted with neurologists & examined so many tests.
I had low VitB12, Doctor has advised me to take mythicobol Injection for 12 weeks as per week. Now i am very frustrated with my health.Pls advice me on my email [ YYYY@YYYY ].
Best regards
Ravi Kishor Singh